Alert archive / California / Wind Advisories in 2018

Wind Advisory 20, NWS Hanford, CA

October 29, 2018

NWS Hanford, CA issued this wind advisory at Oct 29, 2018, 6:03 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2018, 6:03 PM PDT (01:03 UTC)
Expired
Oct 30, 2018, 2:00 AM PDT
In force
8 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

393 
WWUS76 KHNX 300103
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
603 PM PDT Mon Oct 29 2018

CAZ099-300900-
/O.NEW.KHNX.WI.Y.0020.181030T0103Z-181030T0900Z/
Southeastern Kern County Desert-
Including the cities of Rosamond, California City, Edwards AFB, 
and Mojave
603 PM PDT Mon Oct 29 2018

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 2 AM PDT Tuesday.

* WINDS...West to northwest wind gusts of 50 to 55 mph expected in
  portions of the Kern County mountains and desert. 

* TIMING...Until 2 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
BS
1 follow-up statement
168 
WWUS76 KHNX 300849
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
149 AM PDT Tue Oct 30 2018


CAZ099-301000-
/O.EXP.KHNX.WI.Y.0020.000000T0000Z-181030T0900Z/
Southeastern Kern County Desert-
Including the cities of Rosamond, California City, Randsburg, 
Edwards AFB, and Mojave
149 AM PDT Tue Oct 30 2018

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Wind speeds have trended lower and will allow the advisory to
expire. However...winds will remain breezy and even locally gusty
for the next couple hours.

$$

Andersen

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 29, 2:53 PM PDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 29, 2:53 PM PDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
253 PM PDT Mon Oct 29 2018

.SYNOPSIS...
Dry and cooling conditions through Tuesday. High pressure will
then rebuild and temperatures will warm again through the end of
the week.

&&

.DISCUSSION...
Cold front has moved through the region. Temps down another 5-10
degrees from yesterday. A few high clouds associated with the
upper jet moving through with the long wave trough pushing
through. EPAC ridge slowly drifts towards the west coast by the
end of the week providing offshore flow and a gradual warming
trend into the weekend.

Models are in slight disagreement with a trough moving into the
PAC NW saturday that tries to flatten out the ridge and give us a
bit more onshore flow with a slight cooldown. Dry and warm
conditions expected through the week with no precipitation
expected.

&&

.AVIATION...
Areas of MVFR conditions and local IFR conditions in upslope clouds
in the south end of the San Joaquin Valley, and the valley facing
slopes of the Tehachapi Mountains. Otherwise, VFR conditions will
prevail throughout the central CA interior during the next 24
hours...except local MVFR in smoke near the Alder Fire in Tulare
County.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.

&&

public...JDB
avn/fw...DS
synopsis...JDB

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.